MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER NAVIGATIONAL 4MM; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER NAVIGATIONAL 4MM; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BN7TCDF4L
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 09/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A patient receiving a cardiac ablation procedure including use of ez steer navigational 4mm catheter experienced cardiac tamponade and required pericardiocentesis.It was reported that a pericardial effusion was noticed after the procedure was completed.After the procedure was completed, the patient's blood pressure dropped a lot.After coming from sedation, the patient complained of jaw pain.The caller reported that the pericardial effusion was confirmed with an external ultrasound probe.The pericardiocentesis was performed and that at least 180 ml of fluid was removed from the patient.The patient was reported to be in stable condition.The physician was out of the normal quad catheters that he usually uses and the physician used a woven non-bwi catheter during the procedure instead.The physician noticed that the woven non-bwi catheter was stiff when using it inside the patient and that the physician thought that a perforation and pericardial effusion were caused by the woven non-bwi catheter.The medical team had to cardiovert the patient 3 times and that the physician believed the woven non-bwi catheter poked through during one of the cardioversions.Per internal review, it was determined that since ablation was completed, the ablation catheter cannot be completely dissociated a contributor to the cause of pericardial effusion even though the speculated cause was a non-bwi catheter.Since the event is life threatening and it might result in permanent impairment of a body function or permanent damage to a body structure; or it could require medical or surgical intervention to prevent permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious.
 
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturer record evaluation cannot be conducted because the no lot number was provided by the customer.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER NAVIGATIONAL 4MM
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17841470
Report Number2029046-2023-02189
Device Sequence Number17953798
Product Code LPB
UDI-Device Identifier10846835002997
UDI-Public10846835002997
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P990025/S12
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBN7TCDF4L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2023
Initial Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown